Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 232, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 8, 2014, 6:23 PM CDT for Chester County, Hardeman County, Madison County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2014, 6:23 PM CDT (23:23 UTC)
- Expired
- Jul 8, 2014, 7:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chester County, TN, Hardeman County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 93 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 5:56 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
554
WUUS54 KMEG 082323
SVRMEG
TNC023-069-113-090015-
/O.NEW.KMEG.SV.W.0232.140708T2323Z-140709T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
623 PM CDT TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 715 PM CDT
* AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PING PONG SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MERCER...OR
11 MILES NORTHWEST OF CHICKASAW STATE FOREST...AND MOVING EAST AT
20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HENDERSON...BOLIVAR...CHICKASAW STATE PARK AND CHICKASAW STATE
FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3532 8867 3525 8873 3526 8918 3543 8907
3557 8907 3554 8854
TIME...MOT...LOC 2324Z 278DEG 17KT 3544 8900
$$2 follow-up statements
195
WWUS54 KMEG 082351
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
651 PM CDT TUE JUL 8 2014
TNC069-090001-
/O.CAN.KMEG.SV.W.0232.000000T0000Z-140709T0015Z/
HARDEMAN TN-
651 PM CDT TUE JUL 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARDEMAN COUNTY IS
CANCELLED...
AT 651 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3534 8865 3538 8884 3543 8885 3543 8907
3557 8907 3554 8854
TIME...MOT...LOC 2351Z 278DEG 17KT 3546 8881
$$
TNC023-113-090015-
/O.CON.KMEG.SV.W.0232.000000T0000Z-140709T0015Z/
CHESTER TN-MADISON TN-
651 PM CDT TUE JUL 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN MADISON AND WESTERN CHESTER COUNTIES...
AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PARKBURG...OR NEAR CHICKASAW STATE PARK...MOVING EAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MEDON...
HENDERSON...DEANBURG...MONTEZUMA...LEIGHTON...DENMARK...NEELY...
MADISON HALL...MALESUS...FIVE POINTS...UPTONVILLE...PARKBURG...PINSON
AND CHICKASAW STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3534 8865 3538 8884 3543 8885 3543 8907
3557 8907 3554 8854
TIME...MOT...LOC 2351Z 278DEG 17KT 3546 8881
$$087
WWUS54 KMEG 090012
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
712 PM CDT TUE JUL 8 2014
TNC023-113-090022-
/O.EXP.KMEG.SV.W.0232.000000T0000Z-140709T0015Z/
CHESTER TN-MADISON TN-
712 PM CDT TUE JUL 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MADISON AND WESTERN
CHESTER COUNTIES WILL EXPIRE AT 715 PM CDT...
AT 712 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.
LAT...LON 3534 8865 3538 8884 3543 8885 3543 8907
3557 8907 3554 8854
TIME...MOT...LOC 0012Z 278DEG 17KT 3545 8869
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:19 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 8, 3:19 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 319 PM CDT TUE JUL 8 2014 .DISCUSSION... CURRENTLY...AN OUTFLOW BOUNDARY FROM THE EARLIER MCS KICKED OFF ISOLD TO SCT TSTMS THAT ARE NOW MOVING OFF INTO ALABAMA. OTRW THINGS ARE FAIRLY QUIET WITH CONVECTIVE DEBRIS CLOUDINESS ACROSS THE REGION. THE AIRMASS HAS BEEN SLOWLY RECOVERING ACROSS THE NORTH AS TEMPS CLIMB BACK INTO THE 80S WITH DEWPOINTS IN THE LOWER 70S. THE APPROACHING COLD FRONT IS LOCATED OVER SOUTHERN MISSOURI. TONIGHT...THE COLD FRONT WILL PUSH INTO NORTHERN SECTIONS OF THE MIDSOUTH THIS EVENING. THE AIRMASS WILL CONTINUE TO RECOVER OVER THE NEXT COUPLE OF HOURS AND SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN SECTIONS OF THE MIDSOUTH AS THE FRONT MOVES IN. THE 16Z HRRR DEPICTS THIS SCENARIO WITH CONVECTION PUSHING SOUTHWARD WITH THE FRONT THROUGH THE NIGHT. A FEW STRONG TO SEVERE STORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE AS THE FRONT PUSHES THROUGH. THE BETTER CHANCE FOR SEVERE STORMS WILL BE NORTH OF THE MS/TN BORDER WHERE MID LEVEL WINDS ARE STRONGER WHICH WILL AID STORM ORGANIZATION. CURRENT HWO HANDLES THIS WELL. RAIN CHANCE WILL SHIFT SOUTH AFTER MIDNIGHT AS THE FRONT MOVES INTO NORTH MISSISSIPPI. WEDNESDAY AND THURSDAY...THE FRONT WILL STALL OVER NORTH MISSISSIPPI OR JUST TO THE SOUTH AND GRADUALLY WEAKEN. THERE WILL BE SCT-NUMEROUS STORMS OVER NORTH MISSISSIPPI BY WED AFTERNOON AND SOME OF THESE STORMS COULD BE STRONG TO SEVERE. HIGH PRESSURE BUILDING INTO NORTHERN SECTIONS OF THE MID SOUTH WILL RESULT IN A PLEASANT DAY WITH HIGHS IN THE 80S. RAIN CHANCES WILL DIMINISH ACROSS NORTH MISSISSIPPI WED NIGHT INTO THURSDAY WITH DRY WEATHER ACROSS NORTHERN SECTIONS. HIGHS IN THE UPPER 80S TO AROUND 90. FRIDAY INTO SUNDAY...UPPER RIDGE STARTS TO BUILD INTO THE AREA WITH WARMING TEMPS. LOW SUMMERTIME POPS. DID NOT GET AS AGGRESSIVE AS THE MEX WITH RESPECT TO HIGH TEMPS. MONDAY AND TUESDAY...UPPER TROF MOVING INTO THE GREAT LAKES WILL PUSH ANOTHER FRONT ACROSS THE MIDSOUTH WITH CHANCE FOR SHOWERS AND THUNDERSTORMS. COOLER BY TUESDAY. SJM && .AVIATION... VFR CONDITIONS SHOULD PERSIST FOR MOST OF THE FORECAST PERIOD. A FEW SHOWERS WERE WEAKENING AS THEY MOVE ACROSS NORTHEAST ARKANSAS. ANOTHER ROUND IF THUNDERSTORMS IS EXPECTED TO START THIS EVENING AND CONTINUE INTO THE OVERNIGHT HOURS. THESE THUNDERSTORMS MAY PRODUCE MVFR VISIBILITIES AT TIMES. WINDS WILL BE MAINLY SOUTHWEST AT 5 TO 10 KNOTS THIS AFTERNOON BEFORE GRADUALLY SHIFTING TO THE WEST THIS EVENING AND TO THE NORTHWEST BY WEDNESDAY MORNING. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 8, 6:03 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 603 PM CDT TUE JUL 8 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-100115- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 603 PM CDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF WEST TENNESSEE...THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI AND NORTHEAST ARKANSAS. STRONG STORMS WILL ALSO BE POSSIBLE IN NORTH MISSISSIPPI. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...LARGE HAIL...AND FLASH FLOODING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 11 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL STALL ACROSS NORTH MISSISSIPPI AND EAST CENTRAL ARKANSAS ON WEDNESDAY. AREAS ALONG AND SOUTH OF THE FRONT WILL SUPPORT THE POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...LARGE HAIL...AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TUESDAY AFTERNOON INTO WEDNESDAY EVENING FOR PORTIONS OF THE AREA.
In the hours before
Special weather statement, Jul 8, 5:31 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 531 PM CDT TUE JUL 8 2014 TNZ052-053-082300- CHESTER TN-MADISON TN- 531 PM CDT TUE JUL 8 2014 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 600 PM CDT FOR... CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES WEST OF BEMIS AT 532 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CHESTER AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR JACKSON...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3563 8861 3541 8867 3550 8906 3568 8901 TIME...MOT...LOC 2232Z 283DEG 15KT 3557 8892
Special weather statement, Jul 8, 5:33 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
533 PM CDT TUE JUL 8 2014
TNZ052-082300-
MADISON TN-
533 PM CDT TUE JUL 8 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 PM CDT FOR...
MADISON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES WEST OF BEMIS AT 534 PM CDT...MOVING
EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN MADISON COUNTY...INCLUDING LOCATIONS NEAR JACKSON...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3553 8863 3550 8867 3543 8881 3544 8908
3568 8907 3564 8860
TIME...MOT...LOC 2234Z 283DEG 15KT 3556 8888Local storm report, Jul 8, 5:54 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
554 PM CDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL BEMIS 35.58N 88.83W
07/08/2014 M1.00 INCH MADISON TN CO-OP OBSERVER
HAIL FOR 10 MINUTES ON JEFFERSON STREET IN BEMIS.
&&
MRMSpecial weather statement, Jul 8, 6:12 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
612 PM CDT TUE JUL 8 2014
TNZ052>054-091-082345-
CHESTER TN-HENDERSON TN-MCNAIRY TN-MADISON TN-
612 PM CDT TUE JUL 8 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 645 PM CDT FOR...
CHESTER COUNTY IN SOUTHWEST TENNESSEE...
CENTRAL HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES NORTHWEST OF HENDERSON AT 612 PM
CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CHESTER...HENDERSON...MADISON AND MCNAIRY COUNTIES...
INCLUDING LOCATIONS NEAR HENDERSON AND LEXINGTON...SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES
BEECH LAKE AND PINE LAKE.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3529 8837 3542 8884 3543 8886 3567 8881
3567 8836 3532 8836
TIME...MOT...LOC 2312Z 275DEG 16KT 3554 8869The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:31 PM CDT | Special Weather Statement | MEG | Madison | 29 min |
| Jul 8, 5:33 PM CDT | Special Weather Statement | MEG | Madison | 27 min |
| Jul 8, 5:36 PM CDT | Severe Thunderstorm Warning | MEG | Madison | 39 min |
| Jul 8, 5:41 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale | 37 min |
| Jul 8, 6:12 PM CDT | Special Weather Statement | MEG | Chester, Henderson | 33 min |
| Jul 8, 6:29 PM CDT | Special Weather Statement | MEG | Haywood, Lauderdale | 46 min |
| Jul 8, 6:37 PM CDT | Special Weather Statement | MEG | Chester, Decatur, Henderson | 38 min |
| Jul 8, 6:46 PM CDT | Flash Flood Warning | MEG | Chester, Madison | 119 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.